The authors herein present two children with mild absence epilepsy, having intermittent absences, who developed absence status evolving into atonic generalized seizures and drop attacks along with progressive disorientation induced by relatively small doses of valproic acid. Consciousness and awareness were intact before the introduction of valproic acid. Both children, after the first dose of valproic acid, developed prolonged and recurrent clusters of absences, which became prolonged, with drop attacks occurring in one patient associated with progressive disorientation. The electroencephalogram concurrently demonstrated prolonged spike-wave discharges, along with disturbance of background activity. Discontinuation of valproic acid resulted in immediate cessation of the prolonged and repetitive clusters of absence episodes and disappearance of drop attacks, along with sensorium clearing. In conclusion, although uncommon, a possible induction of absence status and even atonic seizures by valproic acid should be taken into account and properly managed by abrupt discontinuation of the drug.